Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Jacksonville, FL

August 2, 2021Pierce County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 2, 2021, 5:03 PM EDT for Pierce County, Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 5:03 PM EDT (21:03 UTC)
Expired
Aug 2, 2021, 5:45 PM EDT
In force
42 min
Issued by
NWS Jacksonville, FL

County Pierce County, GA

The radar

The Moody AFB radar (KVAX), 66 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1472 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
815 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

792 
WWUS82 KJAX 022103
SPSJAX

Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Mon Aug 2 2021
 
GAZ134-151-163-250-022145-
Pierce GA-Bacon GA-Clinch GA-Northern Ware GA-
503 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...NORTHWESTERN WARE...
SOUTHEASTERN BACON AND NORTH CENTRAL CLINCH COUNTIES UNTIL 545 PM
EDT...

* At 502 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Manor, or near Argyle, moving
  east at 30 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Waycross, Blackshear, Patterson, Argyle, Boggy Bay, Jamestown,
  Pebble Hill, Manor, Dixie Union and New Lacy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3134 8208 3122 8227 3122 8228 3121 8229
      3100 8263 3113 8274 3118 8269 3119 8267
      3120 8268 3156 8238
TIME...MOT...LOC 2102Z 253DEG 24KT 3112 8258 

$$

23

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:25 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Aug 2, 3:25 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
325 PM EDT Mon Aug 2 2021

.NEAR TERM [Through Tonight]...

A cold frontal boundary will stall to the north of the area today.
The 12Z sounding this morning showed deep west to northwest flow
throughout the column. Deep moisture was prevalent as well, with
precipitable water values near 2 inches. So far today, convective
activity has been mainly focused across northeast Florida south of
I-10 as the Gulf coast seabreeze has been making its way inland.
We are over the last hour or so starting to finally see storms
bubble up south of the slowly moving front. This activity will
continue to spread across the entire region, lasting well into
the overnight hours before dissipating. Locally heavy rainfall and
flooding will be the biggest threats from storms today, with the
heaviest rainfall likely across southeast Georgia. 1-2 inches of
rain with locally higher amounts are expected across southeast
Georgia. Much of southeast Georgia has been below normal for
rainfall over the past week, so will hold off on any flood watches
for now. The delayed start to convection will lead to hot
temperatures today, with highs generally in the low to mid 90s.
Heat indices will be 103-108F.

.SHORT TERM [Tuesday Through Wednesday Night]...

The front will stall near/north of the Altamaha River overnight,
and remain quasi-stationary to our north for the next couple of
days. Our area will remain in the warm, humid airmass south of
this frontal boundary, so numerous to widespread showers and
thunderstorms are anticipated Tuesday and Wednesday, with storms
starting to develop near the Gulf coast in the morning, spreading
across the area through the afternoon hours and lingering into
the evening hours. With heavy cloud cover and enhanced coverage of
storms Tuesday and Wednesday, daytime temperatures will only peak
in the low to mid 80s, upper 80s along the Northeast Florida
coastline and near Ocala. Lows will be in the low to mid 70s.

.LONG TERM [Thursday Through Monday]...

Low level flow will be mostly from the southwest still through
the period, with a ribbon of 2+ inch PWATs hanging over the region
and a series of short wave troughs ejecting through the broad
upper trough to our north. This should support the development of
numerous to widespread showers through at least Saturday. As we
head into next week, the upper level trough should lift
northeastward as ridging nudges westward towards us, allowing PoPs
and temps to trend closer to normal.

&&

.AVIATION...
[Through 18Z Tuesday]

Numerous to widespread showers and storms will impact the TAF
sites this afternoon and into the overnight hours. Showers/storms
will then move quickly in from the Gulf on Tuesday, impacting the
TAF sites in the morning hours. Restrictions are expected
in/around showers/storms. Southwest winds will prevail this
afternoon, except for a weak east coast sea breeze at the coastal
TAF sites. Light winds are expected overnight, and southwest winds
5-10 knots are then expected through the end of the TAF period.

&&

.MARINE...

A weak frontal boundary will slowly sink south towards our Georgia
coastal waters tonight and remain stalled near our area for the
next several days. South of this boundary, we will see mostly
west-southwest winds around 10 to 15 knots with 2 to 3 foot seas
and daily chances for showers and thunderstorms.

Rip Currents: Offshore flow will continue a low risk of rip
currents at the Atlantic Beaches of NE FL/SE GA.

&&

.FIRE WEATHER...

A weak, quasi-stationary frontal boundary is draped across central
Georgia today and will slowly sink south over the next couple days.
Weak winds in place along/near that boundary over southeast Georgia
will lead to low daytime dispersions. Other than that, the area
will stay in the warm, moist airmass south of the boundary, keeping
RH well above critical thresholds and preventing any red flag
conditions from developing.

&&

.HYDROLOGY...

Widespread rainfall totals of 3-6 inches this week will likely
produce main stem river flooding across basins in SE GA and will
exacerbate river flooding already ongoing across NE FL basins
including having to keep a close eye on the Black Creek Basin.
Areal flooding of rural portions of SE GA and inland North FL will
likely require the issuance of a Flood Watch for SE GA and
portions of NE FL sometime during the Tuesday through Thursday
time frame.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  72  83  70  83  70 /  90  90  70  90  50
SSI  76  86  75  86  75 /  50  70  70  90  50
JAX  75  86  73  85  73 /  40  70  80  90  40
SGJ  74  88  74  86  74 /  40  70  70  80  40
GNV  74  84  73  84  72 /  60  80  80  80  40
OCF  74  86  74  85  73 /  50  80  80  80  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Aug 2, 4:15 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
415 PM EDT Mon Aug 2 2021

GAZ132>135-022100-
Bacon GA-Appling GA-Coffee GA-Jeff Davis GA-
415 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEE...
NORTHWESTERN BACON...JEFF DAVIS AND NORTHWESTERN APPLING COUNTIES
UNTIL 500 PM EDT...

* At 415 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Snipesville, or 7 miles
  southwest of Hazlehurst, moving east at 20 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Baxley, Hazlehurst, Broxton, Graham, Plant Hatch, Snipesville,
  Denton and Pine Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3195 8239 3196 8238 3194 8238 3193 8232
      3195 8231 3164 8227 3163 8290 3182 8281
      3184 8278 3185 8279 3186 8276 3192 8268
      3193 8259 3196 8256 3195 8249 3195 8248
      3196 8249 3196 8250 3197 8248
TIME...MOT...LOC 2015Z 262DEG 17KT 3177 8266

23
Special weather statement, Aug 2, 4:22 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
422 PM EDT Mon Aug 2 2021

FLZ140-240-340-022100-
Central Marion FL-Western Marion FL-Eastern Marion FL-
422 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
500 PM EDT...

* At 422 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles northwest of Wildwood,
  moving east at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Juniper Springs, Weirsdale, Santos, Ocklawaha, Moss Bluff, Silver
  Springs Shores, Lake Weir, Belleview and Summerfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 2906 8227 2923 8164 2905 8164 2905 8166
      2896 8166 2896 8227
TIME...MOT...LOC 2022Z 265DEG 20KT 2896 8219

23
Special weather statement, Aug 2, 4:23 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
423 PM EDT Mon Aug 2 2021

GAZ135-136-022115-
Appling GA-Wayne GA-
423 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WAYNE AND NORTHEASTERN
APPLING COUNTIES UNTIL 515 PM EDT...

* At 423 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Jesup, moving east at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Jesup, Surrency, Gardi, Odum and Doctortown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3190 8219 3191 8213 3189 8212 3189 8211
      3186 8212 3182 8202 3179 8199 3179 8196
      3167 8185 3165 8181 3166 8181 3161 8177
      3158 8170 3156 8170 3154 8167 3146 8162
      3162 8225 3194 8228
TIME...MOT...LOC 2023Z 265DEG 20KT 3164 8195

23
Special weather statement, Aug 2, 4:32 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
432 PM EDT Mon Aug 2 2021

FLZ024-125-133-225-325-425-022115-
Coastal St. Johns FL-Western Duval FL-South Central Duval FL-
Inland Nassau FL-Trout River FL-Coastal Duval FL-
432 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS AND SOUTHERN
DUVAL COUNTIES UNTIL 515 PM EDT...

* At 432 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Cecil Field, or 13 miles west
  of Jacksonville, moving east at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Jacksonville, Unf, Arlington, Ponte Vedra Beach, Neptune Beach,
  Sawgrass, Baymeadows, Cisco Gardens, Ortega and Craig Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3018 8168 3019 8168 3019 8197 3038 8197
      3040 8137 3025 8135 3017 8132
TIME...MOT...LOC 2032Z 265DEG 20KT 3029 8189

23
Special weather statement, Aug 2, 4:37 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
437 PM EDT Mon Aug 2 2021

GAZ152>154-165-166-264-022115-
Northeastern Charlton GA-Inland Glynn GA-Inland Camden GA-
Coastal Glynn GA-Brantley GA-Coastal Camden GA-
437 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN...WESTERN
GLYNN...SOUTHEASTERN BRANTLEY AND NORTHEASTERN CHARLTON COUNTIES
UNTIL 515 PM EDT...

* At 437 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles southeast of Hickox, or 10
  miles southeast of Nahunta, moving east at 25 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Woodbine, Dock Junction, Hickox, Waverly, Thalmann, Waynesville,
  Atkinson, Tarboro and Dover Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3097 8198 3117 8200 3140 8158 3139 8157
      3139 8156 3138 8155 3138 8154 3096 8149
TIME...MOT...LOC 2037Z 265DEG 20KT 3107 8191

23
Special weather statement, Aug 2, 5:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
503 PM EDT Mon Aug 2 2021

GAZ134-151-163-250-022145-
Pierce GA-Bacon GA-Clinch GA-Northern Ware GA-
503 PM EDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR PIERCE...NORTHWESTERN WARE...
SOUTHEASTERN BACON AND NORTH CENTRAL CLINCH COUNTIES UNTIL 545 PM
EDT...

* At 502 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Manor, or near Argyle, moving
  east at 30 mph.

* Winds in excess of 45 mph and minor flooding due to heavy rainfall
  is possible with this storm.

* Locations impacted include...
  Waycross, Blackshear, Patterson, Argyle, Boggy Bay, Jamestown,
  Pebble Hill, Manor, Dixie Union and New Lacy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3134 8208 3122 8227 3122 8228 3121 8229
      3100 8263 3113 8274 3118 8269 3119 8267
      3120 8268 3156 8238
TIME...MOT...LOC 2102Z 253DEG 24KT 3112 8258

23

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:03 PM EDTSpecial Weather StatementJAXDuval72 min
Aug 1, 8:12 PM EDTSpecial Weather StatementJAXClay48 min
Aug 1, 8:22 PM EDTAreal Flood WarningJAXDuval113 min
Aug 1, 9:00 PM EDTSpecial Weather StatementJAXClay45 min
Aug 2, 12:11 PM EDTSpecial Weather StatementJAXMarion34 min
Aug 2, 12:40 PM EDTSpecial Weather StatementJAXMarion35 min
Aug 2, 12:57 PM EDTSpecial Weather StatementJAXAlachua33 min
Aug 2, 1:17 PM EDTSpecial Weather StatementJAXMarion28 min
Aug 2, 1:29 PM EDTSpecial Weather StatementJAXPutnam31 min
Aug 2, 1:50 PM EDTSpecial Weather StatementJAXFlagler40 min
Aug 2, 1:52 PM EDTSpecial Weather StatementJAXFlagler23 min
Aug 2, 1:54 PM EDTSpecial Weather StatementJAXPutnam36 min
Aug 2, 2:01 PM EDTSpecial Marine WarningJAX59 min
Aug 2, 2:05 PM EDTSpecial Weather StatementJAXNassau40 min
Aug 2, 2:12 PM EDTSpecial Weather StatementJAXMarion48 min
Aug 2, 2:32 PM EDTSpecial Weather StatementJAXClay, Saint Johns43 min
Aug 2, 2:46 PM EDTSpecial Weather StatementJAXNassau44 min
Aug 2, 2:48 PM EDTSpecial Marine WarningJAX57 min
Aug 2, 2:53 PM EDTSpecial Marine WarningJAX67 min
Aug 2, 3:17 PM EDTSpecial Weather StatementJAXBaker, Union43 min
Aug 2, 3:24 PM EDTSpecial Weather StatementJAXDuval51 min
Aug 2, 3:36 PM EDTSpecial Weather StatementJAXSuwannee39 min
Aug 2, 3:48 PM EDTSpecial Weather StatementJAXBaker42 min
Aug 2, 3:51 PM EDTSpecial Marine WarningJAX54 min
Aug 2, 3:56 PM EDTSevere Thunderstorm WarningJAXBaker, Nassau13 min
Aug 2, 4:04 PM EDTSpecial Marine WarningJAX56 min
Aug 2, 4:14 PM EDTSpecial Weather StatementJAXGilchrist46 min
Aug 2, 4:22 PM EDTSpecial Weather StatementJAXMarion38 min
Aug 2, 4:32 PM EDTSpecial Weather StatementJAXDuval43 min
Aug 2, 4:47 PM EDTAreal Flood WarningJAXDuval, Saint Johns118 min
Aug 2, 5:15 PM EDTAreal Flood WarningJAXMarion2 hr
Aug 2, 5:18 PM EDTSpecial Marine WarningJAX57 min
Aug 2, 3:16 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis44 min
Aug 2, 3:44 PM EDTSpecial Weather StatementJAXCamden, Glynn46 min
Aug 2, 3:59 PM EDTSpecial Weather StatementJAXAtkinson, Coffee46 min
Aug 2, 4:07 PM EDTSpecial Weather StatementJAXCharlton53 min
Aug 2, 4:15 PM EDTSpecial Weather StatementJAXAppling, Jeff Davis45 min
Aug 2, 4:23 PM EDTSpecial Weather StatementJAXWayne52 min
Aug 2, 4:37 PM EDTSpecial Weather StatementJAXBrantley38 min
Aug 2, 5:22 PM EDTSpecial Weather StatementJAXCharlton53 min
Aug 2, 5:30 PM EDTSpecial Weather StatementJAXClinch45 min
Aug 2, 6:16 PM EDTSpecial Weather StatementJAXClinch, Ware44 min
Aug 2, 6:18 PM EDTAreal Flood WarningJAXClinch117 min
Aug 2, 6:36 PM EDTSpecial Weather StatementJAXCoffee39 min
Aug 2, 7:54 PM EDTSpecial Weather StatementJAXClinch, Echols51 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.